Alert archive / Oklahoma / Freeze Warnings in 2014
Freeze Warning 5, NWS Norman, OK
NWS Norman, OK issued this freeze warning at Nov 10, 2014, 4:41 AM CST for 29 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Nov 11, 2014, 1:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2014, 4:41 AM CST (10:41 UTC)
- In effect from
- Nov 11, 2014, 1:00 AM CST
- Expired
- Nov 11, 2014, 9:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 32 counties
Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 85 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this freeze warning went out at Nov 10, 4:11 AM CST, 30 minutes earlier.
Area forecast discussion, Nov 10, 4:11 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
411 AM CST MON NOV 10 2014
.DISCUSSION...
ANOTHER WARM AND WINDY DAY ACROSS THE FA IN ADVANCE OF STRONG COLD
FRONT MOVING SOUTH THROUGH THE PLAINS. SOUTH TO SOUTHWEST WINDS
WILL BECOME GUSTY THIS AFTERNOON AND MAY APPROACH WIND ADVY
CRITERIA CENTRAL AND SOUTH. COLD FRONT IS EXPECTED TO PUSH INTO NW
OK LATE AFTN/EARLY EVENING...THEN MOVE RAPIDLY SOUTH...EXITING THE
SE CRNR OF THE FA BY 12Z. VERY TIGHT PRESSURE GRADIENT AND CAA
WILL RESULT IN STRONG N WINDS BEHIND THE FRONT AND WILL ISSUE A
WIND ADVISORY FOR MUCH OF THE NW HALF OF THE FA FOR TONIGHT.
TEMPS EXPECTED TO DROP TO AOB FREEZING OVER MUCH OF THE NW 1/2 OF
THE FA BY SUNRISE WITH TEMPS IN THE LOW TO MID 20S IN THE FAR NW.
THUS WILL CONVERT THE FREEZE/HARD FREEZE WATCHES TO WARNINGS FOR
THE OVERNIGHT HOURS. BRISK NORTH WINDS WILL CONTINUE ON TUESDAY
AND DESPITE A FAIR AMOUNT OF SUNSHINE...HIGHS WILL ONLY REACH THE
30S AND 40S. COLD HIGH WILL REMAIN ANCHORED OVER THE CENTRAL U.S.
WITH WELL BELOW NORMAL TEMPS EXPECTED TO PERSIST THROUGH THE WEEK.
DRY WNW UPPER FLOW AND LIMITED LOWER LEVEL MOISTURE WILL KEEP
FORECAST DRY THROUGH MUCH OF THE WEEK. PRECIP CHANCES RETURN
FRIDAY NIGHT AND CONTINUE THROUGH SATURDAY NIGHT AS A S/W TROUGH
APPROACHES FROM THE SOUTHERN ROCKIES. MODEL DIFFERENCES IN HOW
RAPIDLY THE COLD AIRMASS MODIFIES LEAD TO UNCERTAINTY IN PRECIP
TYPE BUT WILL TREND MORE TOWARD THE COLDER ECMWF AND CONTINUE WITH
MENTION OF WINTRY PRECIP.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 33 44 24 / 0 10 0 0
HOBART OK 80 31 43 22 / 0 0 0 0
WICHITA FALLS TX 81 37 48 26 / 0 0 0 0
GAGE OK 81 24 38 16 / 0 0 0 0
PONCA CITY OK 76 30 42 21 / 0 10 0 0
DURANT OK 76 41 50 29 / 0 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR OKZ007-008-012-
013-016>029-033>036.
WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY FOR
OKZ004>030-033>038.
HARD FREEZE WARNING FROM 1 AM TO 9 AM CST TUESDAY FOR OKZ004>006-
009>011-014-015.
TX...WIND ADVISORY FROM 6 PM THIS EVENING TO 4 AM CST TUESDAY FOR
TXZ083>085.
&&
23/02Hazardous weather outlook, Nov 9, 11:56 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1156 AM CST SUN NOV 9 2014 OKZ004>048-050>052-TXZ083>090-101115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1156 AM CST SUN NOV 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .COLD TEMPERATURES AND FREEZE... A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH OKLAHOMA AND NORTH TEXAS ON MONDAY NIGHT...BRINGING THE COLDEST AIR SO FAR THIS SEASON. FREEZING TEMPERATURES ARE EXPECTED OVER MOST OF THE AREA EACH MORNING FROM WEDNESDAY THROUGH SATURDAY. WIND CHILL VALUES IN THE TEENS WILL BE COMMON DURING THE OVERNIGHT HOURS MID AND LATE WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 4:41 AM CST | Hard Freeze Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 34 more | 11 hr |
| Nov 10, 4:41 AM CST | Hard Freeze Warning | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 8 more | 28 hr |
| Nov 10, 4:41 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 36 more | 23 hr |
| Nov 10, 3:25 PM CST | Hard Freeze Warning | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 32 more | 42 hr |
Nearby
Freeze Warnings in Oklahoma, 2014Freeze Warnings in Texas, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.